Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 6, NWS North Platte, NE

March 17, 201310 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 17, 2013, 12:28 AM CDT for 10 counties in Nebraska. It took effect at Mar 17, 2013, 10:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2013, 12:28 AM CDT (05:28 UTC)
In effect from
Mar 17, 2013, 10:00 AM CDT
Expired
Mar 17, 2013, 11:00 PM CDT
In force
13 hr
Issued by
NWS North Platte, NE

Counties Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS73 KLBF 170528
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 AM CDT SUN MAR 17 2013

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA
AND THE PANHANDLE...

.AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTH DAKOTA TODAY.
GUSTY SOUTH WINDS ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA LATE THIS MORNING AND AFTERNOON AHEAD OF A COLD FRONT
EXTENDING SOUTH FROM THE LOW. GUSTY NORTHWEST WINDS ARE ALSO
EXPECTED TO DEVELOP MID AFTERNOON ACROSS THE PANHANDLE BEHIND THE
COLD FRONT.

NEZ005-006-008-009-023>025-094-171330-
/O.NEW.KLBF.WI.Y.0006.130317T1500Z-130318T0100Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
1228 AM CDT SUN MAR 17 2013 /1128 PM MDT SAT MAR 16 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT
/7 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM
CDT /7 PM MDT/ THIS EVENING.

* TIMING: GUSTY SOUTH WINDS WILL DEVELOP MID MORNING...AND THEN
  CONTINUE THROUGH THIS AFTERNOON.  

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED.  

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
  BE PREPARED FOR STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022-056-171330-
/O.NEW.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
1128 PM MDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM MDT THIS EVENING.

* TIMING: GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON...AND
  THEN CONTINUE INTO THE EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  50 MPH ARE EXPECTED. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
  BE PREPARED FOR STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
5 follow-up statements
272 
WWUS73 KLBF 170902
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT SUN MAR 17 2013

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA AND THE PANHANDLE...

.AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTH DAKOTA TODAY. GUSTY
SOUTH WINDS ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA LATE THIS MORNING AND AFTERNOON AHEAD OF A COLD FRONT
EXTENDING SOUTH FROM THE LOW. GUSTY NORTHWEST WINDS ARE ALSO
EXPECTED TO DEVELOP MID AFTERNOON ACROSS THE PANHANDLE BEHIND THE
COLD FRONT.

NEZ005-006-008-009-023>025-094-172230-
/O.CON.KLBF.WI.Y.0006.130317T1500Z-130318T0100Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
402 AM CDT SUN MAR 17 2013 /302 AM MDT SUN MAR 17 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* TIMING: GUSTY SOUTH WINDS WILL DEVELOP MID MORNING...AND THEN 
  CONTINUE THROUGH THIS AFTERNOON. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022-056-172230-
/O.CON.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
302 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

* TIMING: GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON...AND 
  THEN CONTINUE INTO THE EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 
  50 MPH ARE EXPECTED. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
579 
WWUS73 KLBF 171457
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 AM CDT SUN MAR 17 2013

...STRONG WINDS FOR NORTH CENTRAL NEBRASKA AND THE PANHANDLE TODAY...

.STRONG SOUTH WINDS...WITH GUSTS TO 45 MPH WILL BE OBSERVED TODAY
ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AHEAD OF A COLD FRONT
WHICH WILL MOVE INTO WESTERN NEBRASKA LATER TODAY. IN
ADDITION...GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON
ACROSS THE PANHANDLE BEHIND THE COLD FRONT.

NEZ005-006-008-009-023>025-094-172300-
/O.CON.KLBF.WI.Y.0006.130317T1500Z-130318T0100Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
957 AM CDT SUN MAR 17 2013 /857 AM MDT SUN MAR 17 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* TIMING: GUSTY SOUTH WINDS WILL INCREASE THIS MORNING AND CONTINUE
  THROUGH THIS AFTERNOON.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022-056-172300-
/O.CON.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
857 AM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

* TIMING: GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON...AND 
  THEN CONTINUE INTO THE EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 
  50 MPH ARE EXPECTED. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BROOKS
899 
WWUS73 KLBF 172054 AAB
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT SUN MAR 17 2013

...STRONG WINDS FOR NORTH CENTRAL NEBRASKA AND THE PANHANDLE
THROUGH THIS EVENING...

.STRONG SOUTH WINDS...WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS
PORTIONS OF NORTH CENTRAL NEBRASKA THROUGH EARLY EVENING. OVER
THE PANHANDLE...STRONG WESTERLY WINDS WILL BE OBSERVED THROUGH MID
EVENING...WITH GUSTS UP TO 50 MPH.

NEZ005-006-008-009-023>025-094-180100-
/O.CON.KLBF.WI.Y.0006.000000T0000Z-130318T0100Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
354 PM CDT SUN MAR 17 2013 /254 PM MDT SUN MAR 17 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* TIMING: GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022-056-180400-
/O.CON.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
254 PM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* TIMING: GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MID EVENING.

* WINDS: WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH.

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BROOKS
699 
WWUS73 KLBF 180111
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT SUN MAR 17 2013

...STRONG WINDS FOR NORTH CENTRAL NEBRASKA AND THE PANHANDLE
THROUGH THIS EVENING...

.OVER THE PANHANDLE...STRONG WESTERLY WINDS WILL BE OBSERVED
THROUGH MID EVENING...WITH GUSTS UP TO 50 MPH.

NEZ005-006-008-009-023>025-094-180215-
/O.EXP.KLBF.WI.Y.0006.000000T0000Z-130318T0100Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
811 PM CDT SUN MAR 17 2013 /711 PM MDT SUN MAR 17 2013/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAD DROPPED BELOW ADVISORY CRITERIA. 

$$

NEZ004-022-056-180400-
/O.CON.KLBF.WI.Y.0006.000000T0000Z-130318T0400Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
711 PM MDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* TIMING: GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MID EVENING.

* WINDS: WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH.

* IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

POWER
929 
WWUS73 KLBF 180405 AAB
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT SUN MAR 17 2013

...WIND ADVISORY CANCELLED...

.GRADIENT HAS WEAKENED OVER WESTERN NEBRASKA AND THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

NEZ004-022-056-180515-
/O.EXP.KLBF.WI.Y.0006.000000T0000Z-130318T0400Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
1005 PM MDT SUN MAR 17 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 16, 10:12 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 16, 10:12 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 PM CDT SAT MAR 16 2013

.SYNOPSIS...
A VERY DEEP HUDSON BAY LOW IS FCST TO SPLIT IN TWO WITH ONE PIECE
DROPPING SOUTH INTO THE GREAT LAKES AND NORTHEAST U.S. WHILE THE
OTHER HEADS OFF WEST INTO ALASKA. THE SPLIT IN THE FLOW THEN ALLOWS
FOR A HIGH LATITUDE BLOCK TO FORM ACROSS NRN CANADA WHICH IN TIME
WILL DROP SOUTH INTO HUDSON BAY. THE CIRCULATION PATTERN SETS UP A
LONG WAVE TROF ACROSS THE CNTRL AND ERN U.S. AND A BROAD AREA OF
ARCTIC HIGH PRESSURE COVERING CNTRL CANADA AND THE CNTRL U.S.

&&

.UPDATE...
ISSUED AT 1014 PM CDT SAT MAR 16 2013

RADAR TRENDS AND SATELLITE TRENDS INDICATE THAT SOUTH WEST PORTION
OF CWA WILL BE DRY FOR THE REMAINDER OF THE NIGHT AND HAVE CUT
PRECIPITATION FROM THE FORECAST. REMAINDER OF THE FORECAST ON
TRACK.

UPDATE ISSUED AT 815 PM CDT SAT MAR 16 2013

UPDATED FORECAST TO REMOVE MIXED PRECIPITATION OVER NORTH CENTRAL
NEBRASKA. BAND OF SNOW ALONG NEBRASKA SOUTH DAKOTA BORDER REDUCING
VISIBILITIES TO AROUND A MILE.

&&

.SHORT TERM...

TONIGHT AND SUNDAY...FORECAST CONCERNS THROUGH SUNDAY MAINLY DEAL
WITH PRECIPITATION CHANCES AS WELL AS WINDS ON SUNDAY.

CURRENTLY HAVE SCATTERED BANDED PRECIPITATION ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...WITH THE NORTHERN AREAS SEEING SNOW AND
RAIN ACROSS THE SOUTH. THE PRECIPITATION IS QUITE LIGHT...AND IN THE
SOUTH HAS A DECENT DRY LAYER TO GET THROUGH SO LITTLE IF ANY
ACCUMULATIONS HAVE OCCURRED OR ARE EXPECTED IN THE COMING HOURS. THE
FRONTOGENETICAL SIGNALS THAT ARE SPARKING THESE BANDS OF SHOWERS
LOOK TO DIMINISH IN STRENGTH AFTER 00Z...SO EXPECT THE ACTIVITY TO
DECREASE THIS EVENING. A PV ANOMALY CURRENTLY OVER WYOMING WILL PUSH
ACROSS NEBRASKA TONIGHT WHICH WILL BRING MORE SUBSIDENT AIR TO THE
REGION AND SHOULD CUT OFF THE PRECIPITATION FOR MUCH OF THE AREA BY
12Z SUNDAY.

A STRONG STORM SYSTEM...CURRENTLY MOVING ONSHORE IN THE PACIFIC
NORTHWEST WILL PUSH ACROSS THE ROCKIES LATE TONIGHT AND SUNDAY
MORNING. THE MODELS ARE INDICATING SURFACE CYCLOGENESIS AHEAD OF
THIS SYSTEM OVER MONTANA AND EASTERN WYOMING BY SUNDAY
MORNING...WITH SOUTHERLY FLOW INCREASING ACROSS NEBRASKA. IT LOOKS
LIKE THE SOUTHERLY WINDS WILL INCREASE OVERNIGHT AND WITH CLOUD
COVER...DON/T EXPECT TEMPERATURES TO DROP TOO FAR TONIGHT AND HAVE
LOWS IN THE 20S MOST AREAS. THE PACIFIC FRONT ASSOCIATED WITH THE
SYSTEM WILL MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA ON
SUNDAY...ALLOWING TEMPERATURES TO RECOVER INTO THE 40S AND 50S IN
THE PANHANDLE AND WESTERN NEBRASKA. TIMING OF THE FRONT HAS SLOWED
SLIGHTLY SO TEMPERATURES ACROSS THE EAST HAVE BEEN TRIMMED DOWN A
FEW DEGREES. IN TERMS OF PRECIPITATION...DO BUILD CAPE OVER THE
WESTERN HALF OF THE FORECAST AREA DURING THE DAY...AND WITH THE LIFT
ASSOCIATED WITH THE FRONTAL PASSAGE...A FEW THUNDERSTORMS STILL LOOK
POSSIBLE. WINDS BEHIND THE FRONT WILL ALSO BE QUITE STRONG AS A
TIGHT PRESSURE GRADIENT COULD BRING 20 TO 30KT WINDS...WITH GUSTS
NEARING 40KTS. DUE TO WINDS BEING MARGINAL FOR WIND ADVISORY AND
WITH UNCERTAINTY ON TIMING OF THE FRONT...WILL LET THE ONCOMING
SHIFT LOOK AT TIMING OF THE FRONT AND SEE IF ANY WIND HEADLINES WILL
BE NEEDED SUNDAY AFTERNOON.

.LONG TERM...

SUNDAY NIGHT THROUGH TUESDAY...
A STRONG PACIFIC FRONT SWEEPS THE FCST AREA SUNDAY EVENING. K
INDICES...NAM TSTM PROBABILITY FCST AND SOUNDINGS SHOW SUFFICIENT
INSTABILITY FOR ISOLATED THUNDERSTORMS. BEHIND THE FRONT...TEMPS
ALOFT COOL ENOUGH FOR SNOW SHOWERS. WINDS COULD TOUCH WIND ADVISORY
CRITERIA BRIEFLY FOR AN HOUR OR TWO ACROSS THE PANHANDLE. GIVEN THE
CONVECTIVE NATURE OF THE RAIN AND SNOW AND THE SHORT DURATION OF THE
WIND SPEED INCREASE...NO WIND HIGHLIGHT WILL BE ISSUED WITH THIS
FCST.

ANOTHER BATCH OF ARCTIC AIR WILL FILL IN BEHIND THE PACIFIC FRONT
FOR MONDAY. THIS HIGH WILL DRIFT THROUGH THE NRN PLAINS TUESDAY AND
BACK COLD AIR INTO THE FCST AREA IN THE PROCESS. THE GFS SUGGESTED A
FEW FLURRIES ACROSS THE FAR NORTHEAST TUESDAY MORNING AS LOW
PRESSURE TRACKS THROUGH SWRN NEB. THE SFC LOW WILL PULL COLD AIR
INTO THE FCST AREA DURING THE DAY TUESDAY.

H700 TEMPS MONDAY AND TUESDAY REMAIN IN THE -15C BALLPARK WITH
NORTHWEST FLOW ALOFT AND GENERALLY CLEAR SKIES SUGGESTING HIGHS IN
THE 30S AND 40S. LOWS IN THE 20S ARE EXPECTED AS THE ATMOSPHERE
REMAINS WELL MIXED MONDAY MORNING BEHIND THE PACIFIC FRONT AND AGAIN
TUESDAY MORNING AS LOW PRESSURE WILL BE CIRCULATING THROUGH SWRN NEB.

TUESDAY NIGHT THROUGH SATURDAY...
A VAST ARCTIC HIGH PRESSURE SYSTEM STRETCHING FROM THE CNTRL PLAINS
TO NRN CANADA WILL CONTINUE RIDGING DOWN WEDNESDAY. THE GFS SHOWS
CLEAR SKIES MONDAY AND TUESDAY HOLDING THROUGH WEDNESDAY WHICH
SHOULD PRODUCE HIGHS FROM THE UPPER 30S NORTHEAST TO LOWER 50S
SOUTHWEST. NORMALLY...THIS CONFIGURATION WOULD PRODUCE ARCTIC DRAPE
BUT VERY DRY AIR ALOFT SHOULD PRODUCE SUNNY SKIES.

THE GFS...GEM AND ECM TAKE AN UPPER LEVEL DISTURBANCE OR TWO THROUGH
THE HIGH PLAINS THURSDAY AND FRIDAY. THE BEST CHANCE OF RAIN
FOLLOWED BY SNOW IS ACROSS THE ERN WY...THE FRONT RANGE AND THEN
THRU KS. THIS WOULD SKIRT A GOOD PORTION OF THE FCST AREA ESPECIALLY
GIVEN THE ARCTIC HIGH PRESSURE FCST BY ALL MODELS TO BUILD THROUGH
THE NRN AND CNTRL PLAINS. SO POPS HAVE BEEN LIMITED TO 20 TO 30
PERCENT.

TEMPERATURES ARE QUESTIONABLE. THE GFS AND ECM SHOW SUFFICIENT MID
AND LOW LEVEL CLOUDINESS THURSDAY AND FRIDAY WHICH WOULD HOLD
OVERNIGHT LOWS IN THE 20S AND DAYTIME HIGHS IN THE 30S AND 40S BUT
POSSIBLY COLDER DEPENDING ON HOW DEEP THE ARCTIC AIR CAN BUILD
THROUGH THE REGION. THE AIR COMING DOWN IS FCST TO BE COLDER BY
SEVERAL DEGREES THAN WHAT IS CURRENTLY IN PLACE.

LOW PRESSURE IS EXPECTED TO DEVELOP ON THE NRN HIGH PLAINS SATURDAY.
THIS SHOULD ALLOW FOR MODERATION ACROSS WRN NEB WITH HIGHS IN THE
40S WHILE THE EAST REMAINS IN THE 30S FOR HIGHS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 647 PM CDT SAT MAR 16 2013

SNOW WILL CONTINUE ALONG THE SOUTH DAKOTA NEBRASKA BORDER FROM
KVTN TO KONL THROUGH THE EARLY EVENING. VISIBILITIES MAY BE REDUCED
TO A MILE AT TIMES WITH MVFR CEILINGS. HAVE BACKED OFF ON STRATUS
DEVELOPMENT LATER THIS EVENING AT THE KVTN TAF SITE. MODELS ARE
NOT SENDING STRONG SIGNALS FOR STRATUS DEVELOPMENT. I WILL HAVE
MORE CONFIDENCE WITH THE 17/06Z TAF ISSUANCE. EASTERLY WINDS WILL SHIFT
TO THE SOUTHEAST AND SOUTH OVER NIGHT AND INCREASE THROUGH THE DAY
ON SUNDAY. WINDS OF 20 TO 25KTS WITH HIGHER GUSTS ARE EXPECTED
THROUGH THE DAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...POWER
SHORT TERM...BROOKS
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, Mar 16, 3:56 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT SAT MAR 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-172100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
356 PM CDT SAT MAR 16 2013 /256 PM MDT SAT MAR 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS A FAIRLY STRONG WEATHER SYSTEM MOVES THROUGH THE CENTRAL AND
NORTHERN PLAINS ON SUNDAY...THERE IS A POSSIBILITY OF
THUNDERSTORMS ACROSS WESTERN NEBRASKA SUNDAY AFTERNOON AND
EVENING. AT THIS TIME... SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.